Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2015, 5:39 AM EDT for Lake County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 5:39 AM EDT (09:39 UTC)
- Expired
- Jun 23, 2015, 6:05 AM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lake County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:42 AM EDT | TSTM WND DMG | Eastlake, OH | EASTLAKE FIRE DEPT REPORTED 32 TREES DOWN ACROSS THE CITY OF EASTLAKE. SEVERAL OF THESE TREES CAUSED DAMAGE TO HOMES AND VEHICLES. MOST TREES WERE SNAPPED ABOVE THE BASE. POWER LINES WERE ALSO DOWN IN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:30 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS51 KCLE 230939
SVRCLE
OHC085-231045-
/O.NEW.KCLE.SV.W.0076.150623T0939Z-150623T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
539 AM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN NORTHEASTERN OHIO...
* UNTIL 645 AM EDT
* AT 539 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MENTOR...OR
NEAR PAINESVILLE...MOVING EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...FAIRPORT HARBOR...EUCLID...MENTOR...
WILLOUGHBY...EASTLAKE...MADISON...PERRY...TIMBERLAKE...LAKELINE...
WICKLIFFE...RICHMOND HEIGHTS...WILLOUGHBY HILLS...
MENTOR-ON-THE-LAKE...KIRTLAND...NORTH PERRY...KIRTLAND HILLS...
WAITE HILL AND GRAND RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4172 8101 4171 8111 4164 8111 4164 8129
4157 8130 4157 8149 4164 8149 4172 8137
4176 8129 4176 8124 4184 8106 4185 8100
TIME...MOT...LOC 0939Z 263DEG 55KT 4171 8131
HAIL...<.75IN
WIND...70MPH
$$
LOMBARDY1 follow-up statement
546
WWUS51 KCLE 231005
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
605 AM EDT TUE JUN 23 2015
OHC085-231014-
/O.CAN.KCLE.SV.W.0076.000000T0000Z-150623T1045Z/
LAKE OH-
605 AM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHEASTERN OHIO.
LAT...LON 4172 8101 4171 8111 4164 8111 4164 8129
4157 8130 4157 8149 4164 8149 4172 8137
4176 8129 4176 8124 4184 8106 4185 8100
TIME...MOT...LOC 0954Z 263DEG 55KT 4174 8101
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 3:10 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
310 AM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA THIS
MORNING. HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES LATE
TODAY INTO WEDNESDAY. A WARM FRONT WITH A WAVE OF LOW PRESSURE
WILL MOVE EAST ACROSS THE AREA ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LINE OF STORMS CONTINUES TO APPROACH THE AREA FROM THE NW. THIS
LINE WILL MOVE ONSHORE THE NEXT HOUR OR SO. STILL MONITORING THIS
LINE FOR SEVERE WEATHER. 88D SHOWING PRETTY STRONG OUTFLOW FROM
THE STORMS. LIGHTNING ACTIVITY HAS SLIGHTLY DIMINISHED THE PAST
FEW MINUTES. HOPEFULLY THIS MEANS THE LINE HAS FINALLY BEGUN TO
WEAKEN. WILL STAY WITH HIGH POPS THROUGH DAYBREAK AND THEN TAPER
OFF PRECIP CHANCES FROM NW TO SE THIS MORNING. THE COLD FRONT
SHOULD BE SOUTH OF THE AREA BY MIDDAY. SOME OF THE
GUIDANCE...ESPECIALLY THE NAM REDEVELOP STORMS OVER THE SE END OF
THE AREA THIS AFTERNOON. THE PREVIOUS FORECAST HAD DRY WEATHER ALL
AREAS BY MIDDAY BUT HAVE DECIDED TO KEEP A VERY SMALL MENTION IN
THE SE THROUGH MID AFTERNOON OF SO. ELSEWHERE...EXPECT SKIES TO
GRADUALLY BECOME SUNNY. DEWPOINTS WILL DROP A GOOD 10 DEGREES BY
LATE AFTERNOON. HAVE STAYED CLOSE TO GUIDANCE TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE WEATHER WILL BE QUIET BY THIS EVENING WITH PLEASANT WEATHER
THEN EXPECTED THROUGH WEDNESDAY EVENING. HIGH PRESSURE WILL PASS
THROUGH THE REGION WITH NORTHERLY FLOW FOR A TIME. THIS WILL USHER
SOMEWHAT DRIER AIR BACK INTO THE REGION WITH SURFACE DEWPOINTS
DIPPING INTO THE LOWER 50S AND MAYBE EVEN THE UPPER 40S. TEMPS
TONIGHT AND WEDNESDAY WILL BE SEASONABLE AND RATHER PLEASANT AS
COMPARED TO THE PAST WEEK. MODELS STILL HAVE SOME DIFFERENCES WITH
THE WARM FRONT SET TO RETURN FOR WEDNESDAY AND THURSDAY. THE WARM
FRONT MAY BE A LITTLE SLOWER TO ARRIVE THAN PREVIOUSLY THOUGHT AND
CONFIDENT THE FIRST HALF OF WEDNESDAY NIGHT WILL BE DRY. WILL
STILL NEED HIGH POPS FOR THURSDAY AS THE FRONT WILL BE OVERHEAD.
SOME TRAINING STORMS AND LOCALLY HEAVY RAINFALL COULD OCCUR. RIGHT
NOW EXPECT MOST AREAS TO SEE BETWEEN A HALF INCH AND INCH OF
RAINFALL. DEPENDING ON WHICH MODEL YOU BELIEVE...THINGS WILL DRY
OUT FROM THE NORTH ON THURSDAY NIGHT. THE ECMWF CONTINUES TO BE
THE MOST AGGRESSIVE WITH THIS DRYING AS IT PUSHES THE SURFACE
BOUNDARY WELL TO THE SOUTH. NOT COMFORTABLE WITH REMOVING POPS BUT
HAVE LOWERED TO THE CHANCE CATEGORY BY 06Z FRIDAY. HAVE USED A
BLEND OF GUIDANCE TEMPS FOR THE PERIOD.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SHORT DISCUSSION TODAY AS POSSIBLE SEVERE WEATHER ABOUT TO AFFECT
THE LOCAL AREA THIS MORNING.
UPPER LEVEL TROUGHINESS WILL DEEPEN WITH TIME THROUGH THE FORECAST
PERIOD AS WEST COAST RIDGE AMPLIFIES DURING THE SAME PERIOD. THIS
WILL CAUSE A SERIES OF LOW PRESSURES TO DEVELOP AND MOVE EAST ACROSS
THE OHIO VALLEY THROUGH THE PERIOD. SOME DRIER AIR WILL BEGIN TO
MOVE INTO THE REGION ON SUNDAY AS LOWS PULL OUT TO THE EAST ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. A COLD FRONT IS PROGGED TO
MOVE SOUTHEAST TOWARD THE AREA ON MONDAY BRINGING WITH IT ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS. OTHERWISE...FORECAST AREA WILL
EXPERIENCE A SLIGHT COOL DOWN THROUGH THE PERIOD WITH SOME WARMING
BY THE LATTER HALF OF THE WEEKEND.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SECOND ROUND OF SHOWERS AND THUNDERSTORMS HAS BEEN CONFINED TO
SOUTHERN MI. SOME OF THIS ACTIVITY MAY SNEAK INTO THE TOL AREA
AROUND 08Z...BUT EXPECT IT TO BE IN A WEAKENED STATE. THEN COLD
FRONT WILL BEGIN ITS PUSH ACROSS THE FORECAST AREA WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS. EXPECT MVFR VIS AND CIGS TO DEVELOP
BRIEFLY BEFORE SUNRISE AT TERMINALS THAT SEE RAIN. CONDITIONS WILL
QUICKLY IMPROVE TO VFR BY MID MORNING AS DRY AIR FILTERS IN BEHIND
THE FRONT.
OUTLOOK...NON VFR LIKELY THU AND EARLY FRI IN SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO EARLY TUESDAY
AFTERNOON AS WINDS SHIFT TO THE NORTHWEST BEHIND A COLD FRONT. WINDS
MAY DROP OFF A LITTLE FASTER ON THE WESTERN BASIN AND MAY BE ABLE TO
CANCEL THE SMALL CRAFT ADVISORY BY MID-MORNING IF WINDS REMAIN BELOW
20 KNOTS. WANTING TO SEE HOW WINDS RESPOND TO THE APPROACHING COLD
FRONT BEFORE ADJUSTING THE EXPIRATION TIMES. WINDS AND WAVES WILL BE
HIGHER ON THE EAST END OF THE LAKE AND THE ADVISORY WILL NEED TO
REMAIN IN EFFECT INTO THE AFTERNOON.
WINDS WILL DECREASE THROUGHOUT THE DAY ON TUESDAY AS HIGH PRESSURE
EXPANDS EASTWARD ACROSS THE GREAT LAKES REGION. THE HIGH WILL REMAIN
OVERHEAD THROUGH WEDNESDAY WITH GENERALLY LIGHT WIND AND WAVE
CONDITIONS. SOME INCREASE IN WINDS CAN BE EXPECTED AS THE NEXT LOW
PRESSURE SYSTEM TRACKS THROUGH THE LOWER GREAT LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
LEZ142>149.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...MAYERS
MARINE...LOMBARDYHazardous weather outlook, Jun 23, 3:50 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 350 AM EDT TUE JUN 23 2015 LEZ061-142>145-162>169-OHZ003-006>010-017>023-027>033-036>038-047- 240800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 350 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ146>149-OHZ011>014-089-PAZ001>003-240800- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 350 AM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 4:49 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG MADISON 41.77N 81.05W
06/23/2015 LAKE OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN.
0415 AM TSTM WND GST CLEVELAND 41.48N 81.68W
06/23/2015 M52 MPH CUYAHOGA OH ASOS
BURKE LAKEFRONT AIRPORT
0426 AM TSTM WND GST JEFFERSON 41.74N 80.77W
06/23/2015 M46 MPH ASHTABULA OH ASOS
NORTHEAST OHIO REGIONAL AIRPORT
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:52 AM EDT | Special Marine Warning | CLE | 23 min | |
| Jun 23, 3:14 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 23, 3:38 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 67 min |
| Jun 23, 3:56 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 17 hr |
| Jun 23, 3:56 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 52 min |
| Jun 23, 5:28 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 35 min |
| Jun 23, 5:59 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 3 hr |
| Jun 23, 8:37 AM EDT | River Flood Warning | CLE | Lake | 20 hr |
| Jun 23, 11:54 AM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.